Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Structural properties of the one-dimensional drift-diffusion models for semiconductors


Author: Fatiha Alabau
Journal: Trans. Amer. Math. Soc. 348 (1996), 823-871
MSC (1991): Primary 35G30, 35J25, 35B50
MathSciNet review: 1329526
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the analysis of the one-dimensional current and voltage drift-diffusion models for arbitrary types of semiconductor devices and under the assumption of vanishing generation recombination. We show in the course of this paper, that these models satisfy structural properties, which are due to the particular form of the coupling of the involved systems. These structural properties allow us to prove an existence and uniqueness result for the solutions of the current driven model together with monotonicity properties with respect to the total current $I$, of the electron and hole current densities and of the electric field at the contacts. We also prove analytic dependence of the solutions on $I$. These results allow us to establish several qualitative properties of the current voltage characteristic. In particular, we give the nature of the (possible) bifurcation points of this curve, we show that the voltage function is an analytic function of the total current and we characterize the asymptotic behavior of the currents for large voltages. As a consequence, we show that the currents never saturate as the voltage goes to $\pm \infty$, contrary to what was predicted by numerical simulations by M. S. Mock (Compel. 1 (1982), pp. 165--174). We also analyze the drift-diffusion models under the assumption of quasi-neutral approximation. We show, in particular, that the reduced current driven model has at most one solution, but that it does not always have a solution. Then, we compare the full and the reduced voltage driven models and we show that, in general, the quasi-neutral approximation is not accurate for large voltages, even if no saturation phenomenon occurs. Finally, we prove a local existence and uniqueness result for the current driven model in the case of small generation recombination terms.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35G30, 35J25, 35B50

Retrieve articles in all journals with MSC (1991): 35G30, 35J25, 35B50


Additional Information

Fatiha Alabau
Affiliation: CeReMaB, Université Bordeaux I, 351, cours de la Libération 33405 Talence Cedex, France
Email: alabau@math.u-bordeaux.fr

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01519-X
PII: S 0002-9947(96)01519-X
Keywords: Semiconductor, electrochemistry, nonlinear system, elliptic, existence, uniqueness, monotonicity
Received by editor(s): October 23, 1993
Received by editor(s) in revised form: October 31, 1994
Article copyright: © Copyright 1996 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia